7 yr old hits himself, demeans himself, and says he wants to die :( - Mothering Forums

Forum Jump: 
 
Thread Tools
Old 12-19-2012, 08:38 PM - Thread Starter
 
~cassie~'s Avatar
 
Join Date: Sep 2006
Location: louisiana
Posts: 168
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
My 7 yr old has really changed this past 18 months or so. He's very down on himself, constantly calling himself a jerk, a loser etc. it always happens after he perceives himself of doing something wrong. Like yesterday him and his brothers were playing dodge ball and he accidentally hit me with the ball. I said nothing, didn't make a face, just had fun with it. He stalked off, said "I'm just a jerk" and started hitting the soccer ball into his head about 5 times. This happens daily that he says something about himself, and probably 1-2 times that he hits himself. He gets very upset/angry if he feels like he messed up or did something wrong. It doesn't usually last long, but a few weeks ago he said he wished he didn't live with us and then said he wished he was dead greensad.gif He's always been a good kid, though he does struggle with ADHD and is medicated with Focalin. I talked to his teacher about his low self esteem and we are both working on building him up, he's in play therapy bc of low self esteem, but now I'm worries there is another issue(depression maybe?).

A part of me thinks he is acting this way on purpose. In kindergarten he had a bad year, his teacher belittled him, and I didn't know:( well that's when we started seeing the low self esteem and I would react to things he would say and I would basically say "you aren't stupid, ou are Rey smart, you are so good at doing xyz" and a part of me wonders if he's saying these things wanting a reaction out of me. But then a part of me wonders why would a 7 yr old even do that, o think to do that. How do I know if he's depressed or if it's just part of the low self esteem?! I plan on discussing this with his play therapist as well but that wont be for a few weeks after the holidays greensad.gif

Cassie, mom to Alex(7), Aidan(5), Andrew(4)

~cassie~ is offline  
Sponsored Links
Advertisement
 
Old 12-20-2012, 12:24 AM
 
Heavenly's Avatar
 
Join Date: Nov 2001
Posts: 4,743
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 1 Post(s)

I would talk to his dr.  In my experience children don't make up this kind of stuff for attention.  Better to seek help and be safe than sorry.  I have a friend from a support group I'm a member (for parents of mentally ill children) who's 8 year old commit suicide.  I never would have thought it possible but now I take any talk of that type very seriously.


Shawna, married to Michael, mommy to Elijah 1/18/01, Olivia 11/9/02, and Eliana 1/22/06
Heavenly is offline  
Old 12-20-2012, 07:01 AM
 
Mirzam's Avatar
 
Join Date: Sep 2002
Location: Resistance Free Earth
Posts: 7,612
Mentioned: 3 Post(s)
Tagged: 0 Thread(s)
Quoted: 135 Post(s)

It could be the Focalin, the adverse effects of the medication include depression, anger and anxiety. You might want to consider a medication change and see if that helps.


t
 
"There are only two mistakes you can make in the search for the Truth. Not starting, and not going all the way." ~ Mark Passio
Mirzam is online now  
Old 12-20-2012, 04:09 PM - Thread Starter
 
~cassie~'s Avatar
 
Join Date: Sep 2006
Location: louisiana
Posts: 168
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)

Thanks for the input.  I went ahead and called his therapy office, his play therapist was out but I talked to the secretary and his play therapist can hopefully check things out in about 3 weeks after the holidays.  I just started worrying that if he hits himself now, is he going to progress to cutting or something even worse? 


Cassie, mom to Alex(7), Aidan(5), Andrew(4)

~cassie~ is offline  
Old 12-21-2012, 09:05 AM
 
skycheattraffic's Avatar
 
Join Date: Apr 2012
Posts: 2,699
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I would also look at the medication and would not be comfortable waiting a month. Kids can change rapidly for better or worse and I would be concerned enough to consult the doctor who put him on this medication ASAP.
skycheattraffic is offline  
 
User Tag List

Thread Tools


Forum Jump: 

Posting Rules  
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off